MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA25 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA25 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX421T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition): the product was received in the returnkit container with an unknown liquid.Result: first we performed a visual inspection of the shunt system.No significant deformations or damge of the valves were detected.Next we tested the permeability, adjustability, and opening pressures, as well as the brake functionality and brake force.Both valves operated as expected and met all specifications.No noise development could be perceived with either component.Finally we have dismantled the valves.Inside the progav we found a small amount of build-up of substances.Inside the shuntassistant were no visible deposits.In very rare cases, noises may occur in the valves when the base frequency is reached.However, this occurrence is only possible in very specific circumstances, but it does not affect the function of valve.More information can be found in literature, "flow-related noise in patient with ventriculoperitoneal shunt using gravitational adjustable valves".We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav made noises postoperatively.The valve was implanted in (b)(6) 2017.It was removed on (b)(6) 2017 due to the malfunction and returned to the manufacturer.Further details were not provided.

Brand Name
PROGAV 2.0 WITH SA25 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13020736
Report Number3004721439-2021-00839
Device Sequence Number4803214
Product Code JXG
UDI-Device Identifier04041906136635
UDI-Public4041906136635
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFX421T
Device Catalogue NumberFX421T
Device Lot Number20029707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown